×

zbMATH — the first resource for mathematics

Asymptotics of the partition function of a random matrix model. (English) Zbl 1135.82016
Summary: We prove a number of results concerning the large \(N\) asymptotics of the free energy of a random matrix model with a polynomial potential. Our approach is based on a deformation of potential and on the use of the underlying integrable structures of the matrix model. The main results include the existence of a full asymptotic expansion in even powers of \(N\) of the recurrence coefficients of the related orthogonal polynomials for a one-cut regular potential and the double scaling asymptotics of the free energy for a singular quartic potential. We also prove the analyticity of the coefficients of the asymptotic expansions of the recurrence coefficients and the free energy, with respect to the coefficients of the potential, and the one-sided analyticity of the recurrent coefficients and the free energy for a one-cut singular potential.

MSC:
82B44 Disordered systems (random Ising models, random Schrödinger operators, etc.) in equilibrium statistical mechanics
15B52 Random matrices (algebraic aspects)
37K10 Completely integrable infinite-dimensional Hamiltonian and Lagrangian systems, integration methods, integrability tests, integrable hierarchies (KdV, KP, Toda, etc.)
41A60 Asymptotic approximations, asymptotic expansions (steepest descent, etc.)
42C05 Orthogonal functions and polynomials, general theory of nontrigonometric harmonic analysis
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML arXiv
References:
[1] Breakdown of universality in multi-cut matrix models, J. Phys., A33, 6739-6768, (2000) · Zbl 0963.82021
[2] On the distribution of the length of the longest increasing subsequence of random permutations, J. Am. Math. Soc., 12, 1119-1178, (1999) · Zbl 0932.05001
[3] Double scaling limit in random matrix models and a nonlinear hierarchy of differential equations, J. Phys. A: Math. Gen., 36, 3085-3105, (2003) · Zbl 1053.15017
[4] Partition functions for matrix models and isomonodromic tau functions, J. Phys. A. Math, Gen., 36, 3067-3983, (2003) · Zbl 1050.37032
[5] Semiclassical asymptotics of orthogonal polynomials, Riemann-Hilbert problem, and universality in the matrix model, Annals Math., 150, 185-266, (1999) · Zbl 0956.42014
[6] Double scaling limit in the matrix model: the Riemann-Hilbert approach, Com. Pure Appl. Math., 56, 433-516, (2003) · Zbl 1032.82014
[7] Quantum field theory techniques in graphical enumeration, Adv. in Appl. Math., 1, 2, 109-157, (1980) · Zbl 0453.05035
[8] On the statistical mechanics approach in the random matrix theory: integrated density of states, J. Statist. Phys., 79, 585-611, (1995) · Zbl 1081.82569
[9] \(2\) D gravity and random matrices, Phys. Rep., 254, 1-2, 133 pp. pp., (1995)
[10] New results on the equilibrium measure for logarithmic potentials in the presence of an external field, J. Approx. Theory, 95, 388-475, (1998) · Zbl 0918.31001
[11] Uniform asymptotics for polynomials orthogonal with respect to varying exponential weights and applications to universality questions in random matrix theory, Com. Pure Appl. Math., 52, 1335-1425, (1999) · Zbl 0944.42013
[12] Asymptotics of the partition function for random matrices via Riemann-Hilbert techniques and applications to graphical enumeration., Int. Math. Res. Not., 14, 755-820, (2003) · Zbl 1140.82307
[13] A concise expression for the ODE’s of orthogonal polynomials, (2001)
[14] The isomonodromy approach to matrix models in 2D quantum gravity, Com. Math. Phys., 147, 395-430, (1992) · Zbl 0760.35051
[15] The Toda lattice II. inverse scattering solution, Prog. Theor. Phys., 51, 3, 703-716, (1974) · Zbl 0942.37505
[16] A boundary value problem associated with the second Painlevé transcendent and the Korteweg de Vries equation, Arch. Rat. Mech. Anal., 73, 31-51, (1980) · Zbl 0426.34019
[17] Matrix models of two-dimensional quantum gravity and isomonodromy solutions of “discrete Painlevé equations”, 73/4, 415-429, (1995) · Zbl 0834.58041
[18] Generic behavior of the density of states in random matrix theory and equilibrium problems in the presence of real analytic external fields, Com. Pure Appl. Math., 53, 736-785, (2000) · Zbl 1022.31001
[19] On an explicitly soluble system of non-linear differential equations related to certain Toda lattices, Adv. in Math., 16, 160-164, (1975) · Zbl 0306.34001
[20] On complete integrability and stochastization in the discrete dynamical systems, Zh. Exp. Teor. Fiz., 67, 2, 543-555, (1974)
[21] Level-spacing distributions and the Airy kernel, Com. Math. Phys., 159, 1, 151-174, (1994) · Zbl 0789.35152
[22] Random matrices and permutations, matrix integrals and integrable systems, Séminaire Bourbaki, 52e année, 879, 1-21, (19992000) · Zbl 0995.15019
[23] Integrable lattices: random matrices and random permutations, Random Matrices and Their Applications, (2001), Cambridge University Press · Zbl 0987.15014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.